Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 4:26 PM CDT for Lafayette County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 3, 2017, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS83 KMKX 032126
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
426 PM CDT THU AUG 3 2017
WIZ067-032200-
Lafayette-
426 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAFAYETTE COUNTY...
At 425 PM CDT, a strong thunderstorm was located near Cuba City, or 9
miles south of Platteville, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Darlington, Shullsburg, Benton, New Diggings and Lead Mine.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4270 9042 4273 9010 4272 9010 4251 9009
4251 9043
TIME...MOT...LOC 2125Z 268DEG 25KT 4260 9051
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:04 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 3, 3:04 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 304 PM CDT Thu Aug 3 2017 .SHORT TERM... Tonight and tomorrow...confidence is Medium. Low pressure currently situated over western Wisconsin will continue to push east through the evening. A round of thunderstorms is currently across our eastern counties and will move out over the next hour or so. A substantial area of clearing has developed across our west ahead of the cold front, which is currently in the vicinity of the Mississippi River. This clearing will allow for some destabilization before the front arrives. Moreover, the unseasonably dynamic low will allow for deep layer shear to build into the 30- 40kt range, and low level shear to nudge toward 20kts. This combination of lift, moisture, instability, and wind shear points to the possibility for a third round of storms in the late afternoon to early evening hours. Some of these storms may become severe. Hail and strong winds pose the greatest threat, but we cannot rule out to possibility of a tornado or two. Once the cold front moves through the area, brisk northwest winds will usher in much cooler temps. Moreover, the lowest levels of the atmosphere look rather saturated through at least mid day, keeping clouds in place until the afternoon. We may even see a few showers on the backside of the low, especially toward our north. Highs on Friday will likely only make it to around 70 degrees and winds will remain gusty through the day. .Friday night and Saturday...Forecast Confidence is Medium The negative upper trough across the Great Lakes lifts northeast into southeast Canada with a west/northwest upper flow across southern Wisconsin. 700 mb upward motion increases Saturday afternoon as 700 mb rh increases. High pressure will move across Wisconsin and the western Great Lakes. some light showers may spread in later Saturday. .LONG TERM... Sunday through Friday...Forecast confidence is Medium. Another rather strong shortwave will move across Wisconsin Sunday night and Monday bringing shower/thunderstorm chances Sunday into Monday. Surface high pressure centered south of the area should bring some drying in the Tuesday/early Wednesday morning time frame. Yet another shortwave Will move across the lake Superior and Wisconsin area Wednesday. The chance of showers/thunderstorms will return later Wednesday into Thursday with the shortwave and associated cold front. && .AVIATION(18Z TAFS)... Model guidance in reasonably good agreement on how a complex situation will play out over the next 36 hours. IFR cigs across the northern half of the area will continue to push north while a line of showers and storms currently east of the Mississippi River push east. Additionally, isolated storms have developed ahead of this line. Some of these storms may become strong, especially closer to the WI/IL border. This line of storms should move out of the area by the mid afternoon. It appears that by mid to late afternoon, yet another round of showers and storms may develop along a cold front, which is currently across southern MN/central IA. This round of storms has the potential to be strong to severe. The cold front will push through southern Wisconsin by mid evening, ending the thunderstorm threat. Brisk NW winds and much cooler air will build in behind the cold front. Additionally, there is high confidence that IFR cigs will build back in from the NW beginning around midnight, lasting until the low level moisture is scoured out of the area by Friday afternoon. Finally, we will be close to hitting LLWS criteria tomorrow morning and into the afternoon. High confidence that winds will reach up to 40kts around 2kft, but winds at the surface will be in the 10-15 kt range. Chose to leave LLWS out for now, but it may need to be added later. && .MARINE... Strong northwest winds will develop in the wake of the departing low pressure system. Beginning Friday morning, winds will begin to exceed small craft advisory criteria. As such, a Small Craft Advisory will be issued for much of the day on Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...BSH Friday Night through Thursday...Hentz
Hazardous weather outlook, Aug 3, 3:24 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 PM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible into this evening ahead of a cold front. Hazards include damaging wind and large hail. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Severe thunderstorms are possible into the evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory is in effect for Friday into Friday night. Thunderstorms are possible at times from Sunday into Tuesday. Hentz www.weather.gov/mkx
In the hours before
Local storm report, Aug 3, 3:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CEDAR GROVE 43.57N 87.82W
08/03/2017 M0.75 INCH SHEBOYGAN WI PUBLIC
&&
DDVLocal storm report, Aug 3, 4:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 3 N WEST MILWAUKEE 43.06N 87.97W
08/03/2017 E0.88 INCH MILWAUKEE WI PUBLIC
&&
HENTZSpecial weather statement, Aug 3, 4:03 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
403 PM CDT THU AUG 3 2017
WIZ066-032130-
Milwaukee-
403 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE COUNTY...
At 402 PM CDT, a strong thunderstorm was located over southeastern
Milwaukee, moving east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, St. Francis, West
Milwaukee, Milwaukee Hoan Bridge, Shorewood, State Fair Park,
Marquette University, UW-
Milwaukee, Mitchell Park Domes, Miller Park and Maier Festival Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4290 8797 4307 8804 4312 8789 4310 8787
4307 8787 4305 8789 4302 8790 4299 8788
4298 8785 4296 8785 4292 8784
TIME...MOT...LOC 2102Z 252DEG 34KT 4301 8791
MARQUARDTLocal storm report, Aug 3, 4:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 3 ENE GREENFIELD 42.97N 87.95W
08/03/2017 MILWAUKEE WI PUBLIC
TREE BRANCHES AND LIMBS DOWN ON 20TH AND
HOWARD.
&&
HALBACHLocal storm report, Aug 3, 4:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 PM CDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 SSE WAUWATOSA 43.05N 88.02W
08/03/2017 M1.00 INCH MILWAUKEE WI TRAINED SPOTTER
&&
DDVSpecial weather statement, Aug 3, 4:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
426 PM CDT THU AUG 3 2017
WIZ067-032200-
Lafayette-
426 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAFAYETTE COUNTY...
At 425 PM CDT, a strong thunderstorm was located near Cuba City, or 9
miles south of Platteville, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Darlington, Shullsburg, Benton, New Diggings and Lead Mine.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4270 9042 4273 9010 4272 9010 4251 9009
4251 9043
TIME...MOT...LOC 2125Z 268DEG 25KT 4260 9051
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 8:41 AM CDT | Special Weather Statement | MKX | Fond du Lac | 34 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 9:57 AM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:47 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.